Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Cleveland, OH

July 7, 2021Portage County, Trumbull County, Ohio

NWS Cleveland, OH issued this special weather statement at Jul 7, 2021, 7:38 PM EDT for Portage County, Trumbull County, Ohio. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2021, 7:38 PM EDT (23:38 UTC)
Expired
Jul 7, 2021, 8:30 PM EDT
In force
52 min
Issued by
NWS Cleveland, OH

Counties Portage County, OH, Trumbull County, OH

The radar

The Cleveland radar (KCLE), 71 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 11.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2021-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 505 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2021-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
505 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1230 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

956 
WWUS81 KCLE 072338
SPSCLE

Special Weather Statement
National Weather Service Cleveland OH
738 PM EDT Wed Jul 7 2021

OHZ013-014-022-023-080030-
Geauga-Portage-Trumbull-Ashtabula Inland-
738 PM EDT Wed Jul 7 2021

...A STRONG THUNDERSTORM WILL AFFECT EASTERN PORTAGE...TRUMBULL...
SOUTHEASTERN GEAUGA AND SOUTHWESTERN ASHTABULA COUNTIES...

At 737 PM EDT, a strong thunderstorm was located near West
Farmington, or 13 miles northwest of Warren, moving northeast at 40
mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Warren, Ravenna, Niles, Cortland, Newton Falls, Lordstown,
Middlefield, Garrettsville, North Bloomfield, Orwell, Burton, Mantua,
West Farmington, Vienna Center, Bristolville, Leavittsburg, Girard,
Parkman, Vienna and Mecca.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4107 8129 4148 8123 4159 8077 4124 8055
TIME...MOT...LOC 2337Z 235DEG 35KT 4135 8103 

$$

Campbell

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jul 7, 4:03 PM EDT, 3 hours 35 minutes earlier.

Area forecast discussion, Jul 7, 4:03 PM EDT, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
403 PM EDT Wed Jul 7 2021

.SYNOPSIS...
A stationary front will linger over Lake Erie tonight, before
moving southeast across the area Thursday into Thursday night.
High pressure will begin to build in from the west Friday
through Saturday as a stationary front lingers to the south of
the area over the weekend.

&&

.NEAR TERM /THROUGH THURSDAY NIGHT/...
The near term will kick off with quite a bit of active weather
as scattered to widespread showers and thunderstorms develop
along outflow boundaries and a lake breeze boundary. The main
driving force for this is a stationary front that is draped
across Lake Erie. Convection is disorganized due to marginal
effective bulk shear values (20 to 30 knots), but MLCAPE and
MUCAPE values of at least 2000 to 2500 J/kg along with dew
points in the upper 60s to lower 70s are providing sufficient
instability for thunderstorm development and intensification.
Damaging wind gusts are the primary threat through this evening,
although large hail cannot be ruled out. Storms are producing
heavy rainfall rates and the disorganized, training nature of
storms will produce a threat for localized flooding. Expect
convection to begin to wane after 00Z tonight, although isolated
to widely scattered showers and perhaps a few thunderstorms may
linger through the overnight hours. Don't expect severe weather
overnight tonight, although locally heavy rainfall will remain
possible. Overnight lows will fall into the upper 60s to lower
70s.

The aforementioned front will finally begin to progress
southeast on Thursday afternoon as low pressure moves over Lake
Erie. This will provide an additional opportunity for showers
and thunderstorms Thursday morning and afternoon. CAPE will be
a bit lower with MLCAPE values of 1500 to 2000 J/kg, but
increased effective shear values of 30 to 40 knots combined with
a stronger trigger will provide a threat for isolated damaging
wind gusts within more robust convection. However, lingering
cloud cover/stratus from any overnight convection may inhibit
thunderstorm development. Precip chances should decrease by
Thursday evening, with only a slight chances to chances of
scattered showers Thursday night. Highs will be in the upper 70s
to lower 80s and lows will fall into the much cooler low to mid
60s.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
Westerly flow move a short wave from west to east across Lake
Erie and northern Ohio Friday morning through Friday evening.
However, west flow ahead of the wave will displace precipitable
water values of 1.5 to 1.7 inches early Friday morning to 1 inch
by noon Friday. As a result, rain chances will decrease from
west to east through the day period on Friday. At the surface, a
cold front will continue to east of the forecast area Friday. A
weak surface high quickly settle in over Lower Michigan late
Friday. Lower thickness values and slight cold air advection
behind the short wave and surface front will yield below normal
temperatures on Friday with highs in the mid to upper 70s.

Going into the weekend, the next system/upper-level trough will move
east-southeast over the northern and central plains. A surface
inverted trough/low will develop from the Mid Mississippi Valley to
southern Lake Michigan on Saturday. Precipitable water values will
rebound from 0.6 inch to 1.9 inches by Sunday morning. GFS is
slightly more aggressive the southerly flow and more moisture than
Euro with these fields...Euro is 12 hours slower with the
transition. Rain chances will slowly return from west to east on
Saturday but higher chances of rain is likely on Sunday. Instability
will lag and we will maintain thunder Sunday for now. Below normal
temperatures are expected as long as we remain on the cool side of
the front.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Upper level trough will evolve into a closed low over the mid-
Mississippi valley, circulating in place through at least Monday,
before lifting northeast across the Great Lakes Monday night into
Tuesday. At the surface, the low pressure near MO/IL slowly lifts
north across the Great Lakes through Tuesday. The associated warm
front will sweep north across the forecast Sunday night. This will
result in a chance of showers and thunderstorms each day/night
through at least Tuesday night. GFS and Euro diverge as GFS has the
associated trough axis swinging through mid day Tuesday while Euro
keeps the axis west of the area through Wednesday. Will maintain a
chance of rain through Tuesday night.

&&

.AVIATION /18Z Wednesday THROUGH Monday/...
Scattered to widespread showers and thunderstorms have already
developed south of a line from FDY to CAK and coverage should
increase as the storms track northeast over the next several
hours. Include at least VCTS at all terminals this afternoon
through early this evening and any storms that move directly
over terminals will produce MVFR to possibly IFR conditions,
heavy rain, and potentially gusty winds to 30 knots. Isolated
gusts to 40-plus knots are possible within the strongest
convection. Several amendments will be needed this afternoon
into this evening since convection is not particularly
organized. Expect of the convection to occur before 00Z, but
lingering showers and perhaps thunderstorms are possible through
at least 03Z. Some hi-res members are hinting at showers and
isolated thunderstorms lingering through the overnight hours,
but confidence in coverage/placement of storms is too low to
warrant a mention of precip during this time. Regardless,
residual moisture will lead to low stratus and MVFR to near-IFR
conditions starting late tonight or early Thursday morning and
additional convection may develop later Thursday morning or
early Thursday afternoon. Have VCSH at most terminals at the
moment, although there's still uncertainty in the
timing/placement of showers. Outside of thunderstorms, winds
will be westerly or southwesterly at 10 knots or less and may
become southerly overnight.

Outlook...Non-VFR within occasional showers and thunderstorms
Thursday afternoon through Friday morning. Non-VFR possible in
periodic showers and thunderstorms Saturday through Monday.

&&

.MARINE...
A relatively weak wind field can be expected through the forecast
period. Southwest winds with persist today until a stationary moves
south to over Lake Erie tonight. A low will move east along this
boundary on Thursday with a cold front moving in behind this on
Thursday nigh with northwest flow ensuing Friday. This boundary
settles south of Lake Erie, remaining there through the weekend.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Maines
NEAR TERM...Maines
SHORT TERM...FZ
LONG TERM...FZ
AVIATION...Maines
MARINE...FZ
Hazardous weather outlook, Jul 7, 3:56 PM EDT, 3 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
356 PM EDT Wed Jul 7 2021

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ002-003-082000-
Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH-
The Islands to Vermilion OH-Vermilion to Avon Point OH-
Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH-Geneva-
on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-
Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-
Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-
Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Southern Erie-
356 PM EDT Wed Jul 7 2021

...SEVERE THUNDERSTORM WATCH 343 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Severe Thunderstorm Watch has been issued. Scattered strong to
severe thunderstorms are expected across the area through this
evening. Strong gusty winds and possibly damaging winds will be the
primary threat.

There is a slight risk of severe thunderstorms today and tonight.
The primary threat is strong wind gusts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a marginal risk of severe thunderstorms Thursday. The
primary threat is strong wind gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

LEZ061-082000-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-
356 PM EDT Wed Jul 7 2021

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This afternoon and tonight.

There is a marginal risk of severe thunderstorms today and tonight.
The primary threat is strong wind gusts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a marginal risk of severe thunderstorms Thursday. The
primary threat is strong wind gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ001-082000-
Northern Erie-
356 PM EDT Wed Jul 7 2021

...SEVERE THUNDERSTORM WATCH 343 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Severe Thunderstorm Watch has been issued. Scattered strong to
severe thunderstorms are expected across the area through this
evening. Strong gusty winds and possibly damaging winds will be the
primary threat.

There is a slight risk of severe thunderstorms today and tonight.
The primary threat is strong wind gusts.

There is a moderate risk for rip currents tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a marginal risk of severe thunderstorms Thursday. The
primary threat is strong wind gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

In the hours before

Local storm report, Jul 7, 7:23 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
723 PM EDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     TSTM WND DMG     5 ENE MEDINA            41.17N 81.79W
07/07/2021                   MEDINA             OH   911 CALL CENTER

            TREE DOWN NEAR INTERSECTION OF NICHOLS AND
            WILBUR ROAD.

&&

RC
Local storm report, Jul 7, 7:25 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
725 PM EDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     TSTM WND DMG     5 ENE MEDINA            41.17N 81.79W
07/07/2021                   MEDINA             OH   911 CALL CENTER

            TREE DOWN NEAR INTERSECTION OF NICHOLS AND
            WILBUR ROAD.

&&

RC
Local storm report, Jul 7, 7:27 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
727 PM EDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     TSTM WND DMG     5 ENE MEDINA            41.17N 81.79W
07/07/2021                   MEDINA             OH   911 CALL CENTER

            TREE DOWN NEAR INTERSECTION OF NICHOLS AND
            WILBUR ROAD.

&&

RC
Local storm report, Jul 7, 7:28 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
728 PM EDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     TSTM WND DMG     5 ENE MEDINA            41.17N 81.79W
07/07/2021                   MEDINA             OH   911 CALL CENTER

            TREE DOWN NEAR INTERSECTION OF NICHOLS AND
            WILBUR ROAD.

&&

CAMPBELL
Local storm report, Jul 7, 7:31 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
731 PM EDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     TSTM WND DMG     2 W ASHLAND             40.87N 82.35W
07/07/2021                   ASHLAND            OH   LAW ENFORCEMENT

            TREE DOWN ALONG TOWNSHIP RD 1153.

&&

FZ
Special weather statement, Jul 7, 7:38 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
738 PM EDT Wed Jul 7 2021

OHZ013-014-022-023-080030-
Geauga-Portage-Trumbull-Ashtabula Inland-
738 PM EDT Wed Jul 7 2021

...A STRONG THUNDERSTORM WILL AFFECT EASTERN PORTAGE...TRUMBULL...
SOUTHEASTERN GEAUGA AND SOUTHWESTERN ASHTABULA COUNTIES...

At 737 PM EDT, a strong thunderstorm was located near West
Farmington, or 13 miles northwest of Warren, moving northeast at 40
mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Warren, Ravenna, Niles, Cortland, Newton Falls, Lordstown,
Middlefield, Garrettsville, North Bloomfield, Orwell, Burton, Mantua,
West Farmington, Vienna Center, Bristolville, Leavittsburg, Girard,
Parkman, Vienna and Mecca.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4107 8129 4148 8123 4159 8077 4124 8055
TIME...MOT...LOC 2337Z 235DEG 35KT 4135 8103

Campbell

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 12:08 PM EDTSpecial Weather StatementCLEAshland52 min
Jul 7, 1:00 PM EDTSpecial Weather StatementCLEWayne45 min
Jul 7, 1:06 PM EDTSpecial Weather StatementCLEKnox39 min
Jul 7, 1:37 PM EDTSpecial Weather StatementCLEHolmes, Wayne53 min
Jul 7, 1:42 PM EDTSpecial Weather StatementCLEAshland48 min
Jul 7, 1:45 PM EDTSevere Thunderstorm WarningCLEHolmes, Stark, Summit, Wayne41 min
Jul 7, 2:01 PM EDTSpecial Weather StatementCLEHuron44 min
Jul 7, 2:36 PM EDTSevere Thunderstorm WarningCLEAshland, Lorain, Medina, Wayne54 min
Jul 7, 2:37 PM EDTSevere Thunderstorm WarningCLEHancock, Wood38 min
Jul 7, 2:39 PM EDTSpecial Weather StatementCLEHancock, Wyandot36 min
Jul 7, 2:46 PM EDTSevere Thunderstorm WarningCLEHancock, Seneca, Wyandot23 min
Jul 7, 3:04 PM EDTSpecial Weather StatementCLEWood26 min
Jul 7, 3:07 PM EDTSpecial Marine WarningCLE71 min
Jul 7, 3:15 PM EDTSevere Thunderstorm WarningCLESandusky, Seneca19 min
Jul 7, 3:22 PM EDTSpecial Weather StatementCLEMedina38 min
Jul 7, 3:33 PM EDTSpecial Weather StatementCLELucas27 min
Jul 7, 3:44 PM EDTSevere Thunderstorm WarningCLECuyahoga, Lorain61 min
Jul 7, 3:46 PM EDTSpecial Weather StatementCLEAshland44 min
Jul 7, 3:49 PM EDTSpecial Marine WarningCLE116 min
Jul 7, 3:49 PM EDTSpecial Weather StatementCLECrawford, Marion, Wyandot41 min
Jul 7, 3:51 PM EDTSpecial Marine WarningCLE100 min
Jul 7, 4:16 PM EDTSpecial Weather StatementCLEAshtabula, Geauga, Lake44 min
Jul 7, 4:29 PM EDTSpecial Weather StatementCLEMahoning31 min
Jul 7, 4:34 PM EDTSpecial Weather StatementCLEAshland, Richland56 min
Jul 7, 4:40 PM EDTSevere Thunderstorm WarningCLECrawford, Huron, Richland37 min
Jul 7, 4:59 PM EDTSevere Thunderstorm WarningCLEAshland, Huron, Lorain, Richland46 min
Jul 7, 5:12 PM EDTSpecial Weather StatementCLEAshtabula, Lake48 min
Jul 7, 5:34 PM EDTSpecial Marine WarningCLE100 min
Jul 7, 5:36 PM EDTSpecial Marine WarningCLE114 min
Jul 7, 5:58 PM EDTSpecial Weather StatementCLELorain47 min
Jul 7, 6:22 PM EDTSevere Thunderstorm WarningCLECuyahoga, Medina, Summit31 min
Jul 7, 6:28 PM EDTSpecial Weather StatementCLEStark, Wayne47 min
Jul 7, 6:45 PM EDTSpecial Weather StatementCLELucas45 min
Jul 7, 7:12 PM EDTSpecial Weather StatementCLEStark48 min
Jul 7, 7:24 PM EDTSpecial Marine WarningCLE71 min
Jul 7, 5:28 PM EDTSpecial Weather StatementCLECrawford47 min
Jul 7, 5:50 PM EDTSevere Thunderstorm WarningCLECrawford40 min
Jul 7, 6:15 PM EDTSpecial Weather StatementCLEErie60 min

Nearby

Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.